Lijit Ad Wijit

Tuesday, February 21, 2012

Skittles: not just another trip over the rainbow

DXM or Dextromethorphan 

Street names
CCC, Dex, DXM, Poor Man's PCP, Robo, Rojo, Skittles, Triple C, Velvet

Not Skittles
Looks like
DXM can come in the form of: cough syrup, tablets, capsules, or powder.

DXM is a cough suppressor found in more than 120 overthecounter
(OTC) cold medications, either alone or in
combination with other drugs such as analgesics (e.g.,
acetaminophen), antihistamines (e.g., chlorpheniramine),
decongestants (e.g., pseudoephedrine), and/or expectorants
(e.g., guaifenesin). The typical adult dose for cough is 15 or 30
mg taken three to four times daily. The cough-suppressing effects
of DXM persist for 5 to 6 hours after ingestion. When taken as
directed, side-effects are rarely observed.

Methods of abuse
DXM is abused in high doses to experience euphoria and visual and auditory hallucinations. Abusers take various
amounts depending on their body weight and the effect they are attempting to achieve. Some abusers ingest 250 to
1,500 milligrams in a single dosage, far more than the recommended therapeutic dosages described above. Illicit use of
DXM is referred to on the street as “Robotripping,” “skittling,” or “dexing.” The first two terms are derived from the
products that are most commonly abused, Robitussin and Coricidin HBP. DXM abuse has traditionally involved drinking
large volumes of the OTC liquid cough preparations. More recently, however, abuse of tablet and gel capsule
preparations has increased. These newer, high-dose DXM products have particular appeal for abusers. They are much
easier to consume, eliminate the need to drink large volumes of unpleasant-tasting syrup, and are easily portable and
concealed, allowing an abuser to continue to abuse DXM throughout the day, whether at school or work. DXM powder,
sold over the Internet, is also a source of DXM for abuse. (The powdered form of DXM poses additional risks to the
abuser due to the uncertainty of composition and dose.) DXM is also distributed in illicitly manufactured tablets
containing only DXM or mixed with other drugs such as pseudoephedrine and/ or methamphetamine. DXM is abused by
individuals of all ages, but its abuse by teenagers and young adults is of particular concern. This abuse is fueled by
DXM’s OTC availability and extensive “how to" abuse information on various web sites.

Some of the many psychoactive effects associated with high-dose DXM include: confusion, inappropriate laughter,
agitation, paranoia, and hallucinations. Other sensory changes, including the feeling of floating and changes in hearing
and touch. Long-term abuse of DXM is associated with severe psychological dependence. Abusers of DXM describe
the following four dose-dependent “plateaus”: Plateau Dose (mg) Behavioral Effects 1st 100-200 Mild stimulation 2nd
200-400 Euphoria and hallucinations 3rd 300-600 Distorted visual perceptions Loss of motor coordination 4th 500-1500
Out-of-body sensations

DXM intoxication involves: over-excitability, lethargy, loss of coordination, slurred speech, sweating, hypertension, and
involuntary spasmodic movement of the eyeballs. The use of high doses of DXM in combination with alcohol or other
drugs is particularly dangerous, and deaths have been reported. Approximately 5-10% of Caucasians are poor DXM
metabolizers and at increased risk for overdoses and deaths. DXM taken with antidepressants can be life threatening.
OTC products that contain DXM often contain other ingredients such as acetaminophen, chlorpheniramine, and
guaifenesin that have their own effects, such as: liver damage, rapid heart rate, lack of coordination, vomiting, seizures,
and coma. To circumvent the many side effects associated with these other ingredients, a simple chemical extraction
procedure has been developed and published on the Internet that removes most of these other ingredients in cough

Overdose effects
DXM overdose can be treated in an emergency room setting and generally does not result in severe medical
consequences or death. Most DXM-related deaths are caused by ingesting the drug in combination with other drugs.
DXM-related deaths also occur from impairment of the senses, which can lead to accidents. In 2003, a 14-year-old boy
in Colorado who abused DXM died when he was hit by two cars as he attempted to cross a highway. State law
enforcement investigators suspect that the drug affected the boy’s depth perception and caused him to misjudge the
distance and speed of the oncoming vehicles.

credit to : Drug Enforcement Administration • For more information, visit

Don't believe that cough syrup can kill, bet these parents can tell you different 

More links and resources : 
Facts about Dextromethorphan
Walgreens becomes drug dealers
Medicine Abuse DXM
Home to Homeroom
Stop Medicine Abuse
Parent Resources
Join Together Resources

Wednesday, February 1, 2012

Enduring the death of a child is heartbreaking- Do something!

Help us save the lives of countless children that die every year senselessly: Please join us and sign this petition, send it to your Congress and have the letters hand delivered to them also, I did! Make your voice know this year, an election year I might add.

This is what the petition says:

There is an alarming wave of deaths among our country’s youth; a wave that continues to go unnoticed by mainstream media. Adolescents across the nation are victims of unintentional fatalities caused by their participation in the “choking game” and though known by many names, the intent is to pass out purposely for amusement or for a “buzz”. This silent epidemic that focuses the most brutal results on our very young middle schoolers, remains hidden from public attention because currently there is no way to accurately track and report the number of cases. This lack of statistical proof also limits prevention efforts promoted by the grass-roots organization of the thousands of grieving families who have lost a child to this insidious “game”.

As your constituent, I have signed my name below to ask that you help us help our children by doing the following:

1. Call the CDC and request to be briefed on the issue of the “choking game”.

2. Support the CDC and the Department of Health and Human Services by requesting that the World Health Organization add a sub code that includes the “choking game” as a cause of death.

3. Include the “choking game” among the health-risk behaviors that contribute to the leading causes of death and disability among youth in the CDC’s Youth Risk Behavior Survey (YRBS), and make the YRBS affordable and accessible for all states.

4. Support the CDC’s Division of Adolescent and School Health (DASH) model of education as the means to disseminate information regarding the “choking game”.

Enduring the death of a child is heartbreaking. As my representative to Congress, I ask that you help me prevent other families from this heartache by showing your support in establishing statistical evidence of the “choking game,” Your efforts will assist us in heightening awareness among teens and their parents, teachers, and health care providers.

 Add the widget to your website here 

Share the Knowledge